MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (UC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING (UC) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10-medical product: tibia trabecular metal two-peg porous fixed bearing left size g: item# 42530007901, lot# 65503221.Unk persona femur cr tm 11 narrow.G2- switzerland.H3- the product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately ten and a half months post implantation due to unknown reasons.A hematoma was identified upon revision.A new tibial component was cemented in place.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual inspection of the returned bearing found it exhibits signs of being implanted nicked/gouged/wear.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: revision due to unknown reasons; hematoma identified during revision.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations/anomalies identified.A definitive root cause cannot be determined.This complaint is not confirmed.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Medical records were not provided for the revision procedure.Radiographs were provided.Images were not sent to mmi as they are post-revision x-rays, which would not enhance the investigation.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.This complaint is not confirmed.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING (UC) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19949401
Report Number3007963827-2024-00307
Device Sequence Number8856592
Product Code MBH
UDI-Device Identifier00889024640702
UDI-Public(01)00889024640702(17)280201(10)65625577
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42511200610
Device Lot Number65625577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/26/2024
10/17/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/27/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale